Ive been on Lexapro 10mgs for about 10 weeks. I am sick of feeling 'out of it' and the weight gain has been depressing. So, Im completely done with this drug and will not take it any longer! Im hoping to power through these withdrawals. I am on day 4 and just today am I feeling them a bit. My head is killing me - the same way it did when I first started. SO my question is... will my withdrawal symptoms be similar to the side effects I experienced when starting Lex? And since I only took the drug for 10 weeks - will this make them less severe? Thanks!
Hello egibs01. I had posted my answer and well, trying again. Yes, in answer to your question. You will be likely be feeling some of the same symptoms stopping the Lexapro as when you began taking it. The severity, because you mentioned that you only now in your 4th day are feeling withdrawls, should be less severe. I was on Lexapro for several years, and I would miss a dose, my body would quickly tell me that I had. Its one of the more harsh psychatric drugs when it comes time to stop taking it be it through a taper or cold turkey. I suggest that if it becomes to uncomfortable, you (if you still have lexapro) either take the 10mg or cutting it in half and taking 5mg. Have a good Sunday, and hope for an easy successfull result. Regards, pledge
egibs, I'm with Pledge's advice. I, too, tried to get off Lexapro, it's a rough cold turkey. Taper off is less uncomfortable. Go back on at a lower dose if you have any and cut down slowly, your body will tell you the pace for you. Since you've been on it 10 weeks your body has acclimated to it, usually does after 3-4 weeks, so be patient with yourself. I know what it's like to just want "off" a drug NOW but it doesn't always work well that way. Do whatever you need to do to relax and be patient with yourself. Best wishes
And my question is, why isn't the prescribing physician involved? Once we're put on a med we are best off to follow the directions so we don't have complications, this goes 10 times more for stopping a medication. Your Dr knows best how to wean you off so you do not suffer the consequences of stopping too soon. It's not too late to do this, make the call. Hope this helps.
It's 6:33am and I have still not fallen asleep nor do I feel like it. I have spent almost every sleepless night over the past 2 weeks finding comfort in reading other horror stories of the lexapro withdrawal. And if there's one pattern out there, it's that no one understands. I wish I knew why. This is the beginning of my fourth week and I feel no closer to the end than when I first started. That sound I hear as three sudden shoops every 3 to 5 min accompanied by jerky internal movements and shakes is so tiring but sleep can bring no relief because I rarely get proper sleep. when I do get sleep I feel like I cheated death for a few hours. I understand the hatred for the sound of a phone ringing. i can't even stand its vibration. It's helps even less when you have a boyfriend who won't understand but claims to and calls 100 times in a couple of hours. Yes that's possible.
So I switch of all sounds and vibrations and miss important calls cos I can't cope with its sound. No one can watch tv wit me in the room cos even on the lowest audible volume it's too loud for me. My kids voices are like Piercing knives through my brain. No one is allowed to talk on either side of my head near an ear. Its too loud. By evening light becomes the enemy cos everything is too bright and mOves too much. I constantly see things moving in my peripheral vision and there is always a non existent someone or something talking or making sounds when the room is empty. At this point I think it was easier dealing with my anxiety.
It gets worse at night and the zaps and brain shudders are at their full strength when I am trying to get people to understand and back Off.
Why won't anyone at least read some of what's on these blogs just to see that I'm not lying. This is excruciating.
I want to beat up everything for 5 min and then in the next 5 I can climb mount Everest with my euphoria but just as I reach the summit I fall rite back to a confused angry state. That's my 5 min mood cycle. even my thoughts wen I'm alone follow the same pattern.
I am just exhausted but thankful that I can get on here and express how I feel without needing to beg for understanding. How much longer is this going to gO on for.
Sadly these are only some of my symptoms I still dealing with the anxiety of all the weight gain, the fear of going to an job interview in 2 days with this missing in action memory and attention span. Oh god I sound like a case for the psych ward and this is my good moment cos I'm just lying here typing this out and crying.
Thank you for reading, listening and understanding. U r the most familiar strangers I know.
I have been taking for 10 years and decided to stop cold turkey. It's been 3 weeks and am experiencing dizziness and several other symptoms of withdrawal but don't care. My doctor told me yesterday to ease off by taking 10 instead of 20mgs for week then 5mgs for a week. I didn't tell him I had quit 3 weeks ago. This stuff I believe helps no one except make the drug companies rich. It is horrible to think we have to take these medications instead of becoming a stronger person mentality. Just take another pill and we'll all feel better, that's crap and we all know it...
To answer your question, yes the withdrawals (actually a discontinuation syndrome) will be much like how you felt starting up on Lexapro.
Will your short period of taking the medication make them less severe? No-one will truly know as we are all different.
2 years ago I was put on 10mg of Lexapro after years of being told that my Interstitial Cystitis, Adhesions, scarred Fallopian Tube, and possible Endometriosis was not causing me chronic pain and everything was in my head.
I was in a bad place and after some ironic events I was put on Lexapro to help me deal with my current situation. 2 years down the track and I have a team of specialists eager to help me and hopefully my last surgery around the corner. I didn't need Lexapro any more, I was mentally able to cope. When I spoke to my specialist about coming off she said no and decided to bump me up to 20mg for the third time with no reason to give me.
Just over 2 weeks ago I never increased my dosage and quit my 10mg cold turkey. I'd been from 10mg, up to 30mg, down to 20, and finally back down to 10mg multiple times and felt no need to taper off and, with my GP onboard, quit. Just like that.
Usually when I miss a tablet for a few hours I used to get a bit of a head zap. 4 days cold turkey nightmares started slowly, my anxiety rose dramatically, I felt nauseous, the head/brain zaps got worse and I could feel them in my hands. By day 10 the nightmares and heavy night sweating had stopped, my anxiety dropped, and the head/brain zaps became barely noticable. Day 15 and the main withdrawal I was/am contending with is nausea and I have full faith that in another week I'll be nearly there.
PLEASE speak to a specialist or GP when you feel like stopping Lexapro, regardless of whether it be tapered or cold turkey. This is NOT a drug to mess with especially having no understanding of what could happen.
I have promised myself I will never allow myself to be put on another SSRI again and am already changing my lifestyle to make this happen.
To anyone reading, you're not alone. If your withdrawals get bad, and you'll know when they're bad, please seek medical advice asap.
Last thing you want to do is stop it.
I'm on lexapro 20mg.
Strongest dose you can get.
I thought I was fine so I stopped taking them and then 2 months down the track I'm having severe panic attacks and really bad anxiety.
I tried taking the medication while not having them for 2 months.
I took only 1 tablet and it gave me "overdose" symptoms.
They're something you shouldn't muck around on !!!
You need to be serious if you want or do not want to take them !
I'm sure you'd rather put on a few kgs than have an anxiety attack.
If you have anxiety you need to stick to them !
And also if you stop taking them and feel like you need to take 1 by any chance.
ONLY TAKE HALF THE TABLET
I've been on 30mg for 15 years. I had to take a medication for an infection and was told that I need to stop my Lexapro for 10 days. I did with little side effect. I decided to stay off of it. I've been off completely for 6 weeks now. No longer any side effects. I feel alive now, full of energy. I'm more emotional but I think the meds were masking some emotions and other things in my life. I'm hoping I can remain off of it for good as I really don't think I was on the right medication to begin with.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Just cold turkey lexapro about 3/4 days . So far no problem, if anything feel better. Weight gain w?
Posted 16 Mar 2011 • 2 answers
Posted 7 Apr 2012 • 1 answer
Posted 12 Nov 2012 • 6 answers
Posted 9 Apr 2013 • 3 answers
Posted 16 Apr 2013 • 1 answer